MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH CYSTOSCOPE, 30°, 17 FR. X 225 MM, 9 FR. CHANNEL, OCULAR ANGLE 45°; OCULAR ANGLE RIGID CYSTOSCOPE

OLYMPUS WINTER & IBE GMBH CYSTOSCOPE, 30°, 17 FR. X 225 MM, 9 FR. CHANNEL, OCULAR ANGLE 45°; OCULAR ANGLE RIGID CYSTOSCOPE
Model Number A20919A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The repair inspection confirmed the customer¿s reported problem, the image is blurry/cloudy due to broken internal lens.Also, during the service inspection, the stopcock fixing screw was found missing (reportable defect).Other defects noted were deformation of the rigid outer tube, deep scratches on the outer tube, and debris particles in the whole device.The cause of the stopcock fixing screw dropout is unknown.However, the investigation is still in progress.If additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus (omsc) was informed that the customer single channel, ocular angle rigid cystoscope was returned to the olympus service center for a reported ¿cloudy lens¿ which was found at an unspecified event.During the service inspection, the stopcock fixing screw was found missing.No death or injury and no impact to patient or other was reported to olympus.This report is being submitted to capture the broken, missing component.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the observed missing stopcock fixing screw and broken internal lens were found to likely be the result of user error, improper handling and application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
CYSTOSCOPE, 30°, 17 FR. X 225 MM, 9 FR. CHANNEL, OCULAR ANGLE 45°
Common Device Name
OCULAR ANGLE RIGID CYSTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16199989
Report Number9610773-2023-00264
Device Sequence Number14534721
Product Code GCP
UDI-Device Identifier04042761030052
UDI-Public04042761030052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA20919A
Device Catalogue NumberA20919A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown